Mônica Martelli is hospitalized with a stomach ache; see symptoms and treatment – 06/20/2022

Actress Mônica Martelli, 54, has been admitted to Santa Casa de Misericórdia Hospital in Porto Alegre (RS), after being diagnosed with acute gastrointestinal disease, according to UOL Splash columnist Lucas Pasin.

He was scheduled to perform on “My Life on Mars” in the Southern Province, but was hospitalized last Saturday (18) after performing in Porto Alegre and feeling ill.

Gastroenteritis affects the stomach and intestines. Also called gastroenterocolitis, the condition is severe inflammation caused by a virus (a common virus, usually caused by a type of enterovirus genus) or bacteria, and usually changes quickly.

“It is normal for a person to be healthy and, from one moment to the next, present all the symptoms at once,” explains Alexandre Sakano, a gastroenterologist at BP – A Beneficência Portuguesa de São Paulo.

Nausea, vomiting, stomach cramps and diarrhea are the main symptoms, but one can also experience dizziness, malaise and low fever. When caused by bacteria, gastroenterocolitis also causes high fever and diarrhea.

What causes gastroenteritis?

The condition is caused by viruses and bacteria that are transmitted through contaminated water or food. Sakano emphasizes the importance of observing the food consumed, avoiding eating in places where food is kept exposed for a long time at the counter, for example.

“The best thing is to use food in trusted places with fresh, processed food,” he explains. Personal hygiene habits, such as washing hands before meals, should also be maintained.

What is the treatment?

Normally, inflammation usually lasts between three and five days, but symptoms – especially diarrhea – can last up to 15 days. There are no ways to treat the problem, but only to alleviate the symptoms.

Medications such as probiotics, motion sickness medication, and fluid intake and fast intake usually help to recover in these first few days. According to Sakano, however, if vomiting and diarrhea persist for more than three days, it is important to seek medical help, as dehydration can lead to dehydration.

In this case, the drug is used to diarrhea and hydration with serum through a vein. If inflammation is caused by bacteria, the doctor may choose to recommend the use of antibiotics as well. It is important that the elderly and infants receive special attention, as, due to low immunity, they may present problems.

“In addition to the rapid dehydration system, the loss of ‘good’ bacteria from intestinal flora can lead to an increase in bad bacteria in the gut, increasing the risk of several infections,” warns the expert.

* With information from the report published on 01/07/2020.

Leave a Comment